Alert archive / Alabama / Red Flag Warnings in 2007
Red Flag Warning 2, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Apr 7, 2007, 2:49 PM CDT for 11 counties in Alabama. It took effect at Apr 8, 2007, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2007, 2:49 PM CDT (19:49 UTC)
- In effect from
- Apr 8, 2007, 12:00 PM CDT
- Expired
- Apr 8, 2007, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -179 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KHUN 071949 RFWHUN RED FLAG WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 249 PM CDT SAT APR 7 2007 ALZ001>010-016-080000- /O.UPG.KHUN.FW.A.0002.070408T1700Z-070409T0000Z/ /O.NEW.KHUN.FW.W.0002.070408T1700Z-070409T0000Z/ /O.CON.KHUN.FW.W.0001.000000T0000Z-070408T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN- 249 PM CDT SAT APR 7 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SINCE DROUGHT CONDITIONS PREVAIL ACROSS NORTH ALABAMA AND AN EXTREMELY DRY AIRMASS HAS SETTLED INTO THE REGION...CONDITIONS HAVE BECOME SUCH THAT OUTDOOR BURNING THIS WEEKEND IS STRONGLY DISCOURAGED. THESE CONDITIONS WILL ALLOW DRY VEGETATION TO EASILY IGNITE. FURTHERMORE...WINDS OF 10 TO 20 MPH WITH OCCASIONAL HIGHER GUSTS ARE EXPECTED TODAY...WHICH WILL MAKE IT VERY EASY FOR ANY FIRES THAT GET STARTED TO QUICKLY SPREAD OUT OF CONTROL. WINDS WILL SUBSIDE AFTER SUNSET AND THE HUMIDITY WILL INCREASE AS TEMPERATURES DROP THIS EVENING. ALTHOUGH HIGH PRESSURE WILL MOVE INTO THE REGION SUNDAY CAUSING THE WINDS TO REMAIN RATHER LIGHT THROUGHOUT THE DAY...THE DRY WEATHER WILL PERSIST. SO RELATIVE HUMIDITY VALUES WILL ONCE AGAIN DROP BELOW 25 PERCENT FOR THE MAJORITY OF SUNDAY AFTERNOON...AND WINDS MAY INCREASE TO 10 MPH FOR A COUPLE HOURS DURING THE AFTERNOON. THUS OUTDOOR BURNING IS ALSO STRONGLY DISCOURAGED SUNDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS AT OR ABOVE 10 MPH...RELATIVE HUMIDITIES AT OR BELOW 25 PERCENT...AND DRY CONDITIONS...WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. $$ PG
3 follow-up statements
000 WWUS84 KHUN 080005 RFWHUN RED FLAG WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 705 PM CDT SAT APR 7 2007 ALZ001>010-016-081100- /O.EXP.KHUN.FW.W.0001.000000T0000Z-070408T0000Z/ /O.CON.KHUN.FW.W.0002.070408T1700Z-070409T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN- 705 PM CDT SAT APR 7 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT SUNDAY... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT SUNDAY. SINCE DROUGHT CONDITIONS PREVAIL ACROSS NORTH ALABAMA AND AN EXTREMELY DRY AIRMASS HAS SETTLED INTO THE REGION...CONDITIONS HAVE BECOME SUCH THAT OUTDOOR BURNING THIS WEEKEND IS STRONGLY DISCOURAGED. THESE CONDITIONS WILL ALLOW DRY VEGETATION TO EASILY IGNITE THROUGH SUNDAY. ALTHOUGH HIGH PRESSURE WILL MOVE INTO THE REGION SUNDAY...CAUSING THE WINDS TO REMAIN RATHER LIGHT THROUGHOUT THE DAY...THE DRY WEATHER WILL PERSIST. SO RELATIVE HUMIDITY VALUES WILL ONCE AGAIN DROP BELOW 25 PERCENT FOR THE MAJORITY OF SUNDAY AFTERNOON...AND WINDS MAY INCREASE TO 10 MPH FOR A COUPLE HOURS DURING THE AFTERNOON. OUTDOOR BURNING IS ALSO STRONGLY DISCOURAGED SUNDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS AT OR ABOVE 10 MPH...RELATIVE HUMIDITIES AT OR BELOW 25 PERCENT...AND DRY CONDITIONS...WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. $$ TROUTMAN
000 WWUS84 KHUN 080857 RFWHUN RED FLAG WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 357 AM CDT SUN APR 8 2007 ALZ001>010-016-082100- /O.CON.KHUN.FW.W.0002.070408T1700Z-070409T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN- 357 AM CDT SUN APR 8 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. ALTHOUGH HIGH PRESSURE WILL MOVE INTO THE REGION SUNDAY...THE DRY WEATHER WILL PERSIST. SO RELATIVE HUMIDITY VALUES WILL ONCE AGAIN DROP BELOW 25 PERCENT FOR THE MAJORITY OF SUNDAY AFTERNOON...AND WINDS MAY INCREASE TO 10 MPH FOR A FEW HOURS DURING THE AFTERNOON. OUTDOOR BURNING IS STRONGLY DISCOURAGED SUNDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS AT OR ABOVE 10 MPH...RELATIVE HUMIDITIES AT OR BELOW 25 PERCENT...AND DRY CONDITIONS...WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. $$ JE
000 WWUS84 KHUN 082030 RFWHUN RED FLAG WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 330 PM CDT SUN APR 8 2007 ALZ001>010-016-090000- /O.CON.KHUN.FW.W.0002.000000T0000Z-070409T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN- 330 PM CDT SUN APR 8 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... RELATIVE HUMIDITY IN THE 15 TO 20 PERCENT RANGE COMBINED WITH DRY FUELS AND WINDS GUSTING OCCASIONALLY TO 20 MPH WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH SUNSET THIS EVENING. A RED FLAG WARNING WILL REMAIN IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR ALL OF NORTHERN ALABAMA. OUTDOOR BURNING IS STRONGLY DISCOURAGED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ NADLER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Apr 7, 10:17 AM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Apr 7, 10:17 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1017 AM CDT SAT APR 7 2007
.UPDATE...
WILL ADJUST CLOUD WORDING FOR TODAY.
&&
.DISCUSSION...
TEMPERATURES HAVE SLOWLY RISEN ABOVE FREEZING ACROSS MOST OF THE TN
VALLEY...BUT THE HIGHER ELEVATIONS AND PORTIONS OF SOUTHERN MIDDLE
TN REMAIN AT OR BELOW FREEZING AS OF 15Z. VERY COLD AIR ALOFT AND
DIURNAL HEATING HAVE CAUSED LOW LEVEL LAPSE RATES TO QUICKLY
STEEPEN AND AS A RESULT SOME CU HAVE DEVELOPED ACROSS THE TN
VALLEY...BUT THERE IS NOT MUCH VERTICAL EXTENT TO THEM. CONTINUED
BOUNDARY LAYER MIXING SHOULD SCOUR OUT WHAT LITTLE LOW LEVEL
MOISTURE REMAINS AND THUS THE AMOUNT OF CLOUD COVER SHOULD
DECREASE THIS AFTERNOON.
STRONG HIGH PRESSURE SPREADING SWD INTO THE PLAINS WILL KEEP THE
PRESSURE GRADIENT ACROSS THE TN VALLEY RATHER TIGHT TODAY AND
WITH THE ENHANCEMENT FROM DIURNAL MIXING...WINDS SHOULD REMAIN
RATHER BREEZY. THIS WILL MAKE IT FEEL LIKE WINTER ONCE AGAIN WITH
WIND CHILL VALUES ONLY IN THE 30S THIS AFTERNOON. PERSISTENT COLD
AIR ADVECTION WILL KEEP TEMPS BELOW 50 TODAY. ALSO THE CONTINENTAL
POLAR AIRMASS MOVING INTO THE REGION TODAY WILL SEND DEWPTS INTO
THE SINGLE DIGITS AND THUS OUTDOOR BURNING IS DISCOURAGED (SEE
FIRE WX SECTION BELOW).
PG
&&
.PREV DISCUSSION... /ISSUED 300 AM CDT SAT APR 7 2007/
SHORT TERM...TONIGHT...TONIGHT MAY BE THE COLDEST EVER RECORDED
IN APRIL...WITH RECORDS DATING BACK 100 YEARS OR MORE. INTERESTING
TO SEE THE GFS MOS TRENDING DOWNWARD INTO THE TEENS (7 AT VALLEY
HEAD)...BUT I DID NOT QUITE GO TO THIS EXTREME...EVEN THOUGH I
GET THE IDEA THAT THE MODEL IS OVERDOING HIGH CLOUDS. STILL LOOKS
LIKE LOWER 20S FOR EVERYONE... WITH MAYBE A FEW UPPER TEENS IN THE
COLD POCKETS. OBVIOUSLY A STRONGLY-WORDED FREEZE WARNING WILL BE
ISSUED. A LIST OF THE PERTINENT RECORDS IN JEOPARDY WILL BE ISSUED
AS A PUBLIC INFORMATION STATEMENT /HUNPNSHUN OR WMO NOUS44 KHUN/.
-JE/23
LONG TERM...SUNDAY THROUGH FRIDAY...
SUNDAY AND MONDAY WILL SEE A TRANSITION FROM NW FLOW TO A MORE ZONAL
PATTERN. THE SFC/LOW-LVL FLOW WILL NOT BE CONDUCIVE TO A RAPID WARM
UP...THOUGH HIGHS NEAR 60 MONDAY MAY FEEL LIKE A DAY AT THE BEACH
COMPARED TO THIS WKND. VERY WEAK CLIPPER WILL PASS THROUGH THE AREA
SUNDAY NIGHT...WITH A MUCH WETTER SOLN OFFERED BY THE GFS THAN THE
NAM. CANNOT RULE OUT A SPRINKLE OR FLURRY BUT WILL KEEP MEASURABLE
PCPN OUT OF THE FCST ATTM.
TWO FEATURES OF NOTE WILL BRING PCPN TO THE AREA AROUND MID WEEK...
A SRN STREAM SYSTEM THAT WILL ONLY CLIP US TUES AFTN...AND A MORE
POTENT NRN STREAM UPR-LVL LOW TUE NIGHT AND WED. AM UNIMPRESSED WITH
THE TUESDAY SYSTEM SINCE MOISTURE RETURN LOOKS FAR TOO LIMITED FOR
MUCH PCPN ACROSS NRN AL/SRN MID TN. IN THIS CASE THE GFS DEPICTION
OF BEING SPLIT BY THE HVY PCPN AREAS...ONE WITH CONVECTION ALONG THE
COAST...AND ANOTHER FURTHER NW WITH THE UPPER LOW...LOOKS QUITE
REASONABLE AND WILL CONTINUE WITH CHC POPS ANTICIPATING BEING SPLIT
ACCORDINGLY. A BETTER SHOT AT RAIN LOOKS TO COME WITH THE FRONT
ASSOCIATED WITH THE NRN STREAM LOW...SINCE MOISTURE ADVECTION LOOKS
TO BE BETTER IF STILL NOT STELLAR. WILL CONTINUE TO CARRY THUNDER IN
THE FCST THOUGH GFS BUFR SOUNDINGS THROUGHOUT THE EVENT DO NOT LOOK
PARTICULARLY UNSTABLE.
AIR MASS BEHIND THE FRONT WILL NOT BE ALL THAT COLD...THOUGH
EXPECTED TEMPS WILL STILL RUN BELOW NORMAL. AREA SHOULD FINALLY SEE
A SOLID REBOUND IN TEMPS FRIDAY UNDER STRONG SRLY FLOW AHEAD OF YET
ANOTHER CUTOFF LOW...WHICH MAY BEGIN TO AFFECT THE AREA NEXT
WEEKEND. EXTENDED RANGE FCST LOOKS TO BE IN PRETTY GOOD SHAPE AND
CHANGES WILL BE FAIRLY MINOR.
-BCC/27
FIRE WEATHER...
RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON. DEWPOINTS WILL
PLUNGE IN THIS INCREDIBLY DRY AIRMASS...AND MIGHT EVEN MIX DOWN TO
NEAR ZERO THIS AFTERNOON. RH WILL DROP TO AROUND 20 PERCENT FOR MOST
OF THE AFTERNOON...WITH NORTHWEST WINDS AT 10 TO 20 MPH. DEFINITELY
THIS MEETS RFW CRITERIA. SUNDAY DOES NOT LOOK A WHOLE LOT DIFFERENT
IN THE HUMIDITY DEPARTMENT...THOUGH WINDS SLACKEN A BIT. STILL...
CLOSE ENOUGH TO CRITERIA TO MAINTAIN THE FIRE WEATHER WATCH ALREADY
ISSUED. A WATCH MAY BE NECESSARY FOR MONDAY TOO...BUT WILL HOLD OFF
AND LET DAY SHIFT ASSESS THIS NEED.
-JE/23
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
AND MORGAN.
FREEZE WARNING FROM 10 PM SATURDAY TO 9 AM SUNDAY FOR THE
FOLLOWING ZONES: COLBERT...CULLMAN...DE KALB...FRANKLIN
AL...JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...
MADISON...MARSHALL...AND MORGAN.
FIRE WEATHER WATCH FROM NOON SUNDAY TO 7 PM SUNDAY FOR THE
FOLLOWING ZONES: COLBERT...CULLMAN...DE KALB...FRANKLIN
AL...JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...
MADISON...MARSHALL...AND MORGAN.
TN...FREEZE WARNING FROM 10 PM SATURDAY TO 9 AM SUNDAY FOR THE
FOLLOWING ZONES: FRANKLIN TN...LINCOLN...AND MOORE.
RED FLAG WARNING UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
FRANKLIN TN...AND MOORE.
&&Hazardous weather outlook, Apr 7, 12:56 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1256 PM CDT SAT APR 7 2007 ALZ001>010-016-TNZ076-096-097-080400- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1256 PM CDT SAT APR 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...REST OF TODAY AND TONIGHT... A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY THIS EVENING FOR NORTH ALABAMA. OUTDOOR BURNING IS STRONGLY DISCOURAGED. AFTERNOON RELATIVE HUMIDITY VALUES WILL FALL BELOW 25 PERCENT AND COMBINED WITH GUSTY WINDS OF 10 TO 20 MPH IT WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. A FREEZE WARNING IS IN EFFECT TONIGHT FOR ALL OF NORTHERN ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. TEMPERATURES WILL FALL WELL INTO THE 20S TONIGHT...RESULTING IN A WIDESPREAD HARD FREEZE...AND TEMPERATURES BELOW FREEZING FOR UP TO 12 HOURS. SINCE A SPRING BLOOM HAS ALREADY BEGUN...THERE IS POTENTIAL FOR SIGNIFICANT DAMAGE TO PLANTS...AND PREPARATIONS TO PROTECT PLANTS FROM THIS DAMAGING FREEZE SHOULD ALREADY BE COMPLETED OR RUSHED TO COMPLETION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ANOTHER RED FLAG WARNING IS IN EFFECT FOR SUNDAY AFTERNOON DUE TO THE PERSISTENCE OF A VERY DRY AIR MASS ACROSS THE REGION. AFTERNOON RELATIVE HUMIDITY VALUES WILL FALL TO 15 TO 25 PERCENT...AND WINDS WILL APPROACH 10 MPH. OUTDOOR BURNING IS STRONGLY DISCOURAGED. ANOTHER WIDESPREAD FREEZE WILL OCCUR MONDAY MORNING...THOUGH IT MAY NOT BE A HARD FREEZE FOR ALL LOCATIONS. AREAS MOST LIKELY TO SEE ANOTHER HARD FREEZE WILL BE IN SOUTHERN MIDDLE TENNESSEE AND NORTHEAST ALABAMA...ESPECIALLY IN VALLEYS AND OTHER PROTECTED LOCATIONS. A LIGHT FREEZE IS POSSIBLE TUESDAY MORNING IN VALLEYS AND OTHER PROTECTED AREAS ACROSS NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. THE NEXT CHANCE OF RAIN WILL COME TUESDAY NIGHT AND WEDNESDAY AS A COMBINATION OF STORM SYSTEMS AFFECTS THE AREA. AT THIS TIME... INSTABILITY APPEARS TO BE TOO LIMITED FOR WIDESPREAD SEVERE WEATHER. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. JE/BCC/PG
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:01 AM CDT | Freeze Warning | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 29 hr |
Nearby
Red Flag Warnings in Alabama, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.